MAUDE Adverse Event Report: RESPIRONICS, INC. XXS PERFORMAX SE; VENTILATOR, CONTINUOUS, FACILITY USE

RESPIRONICS, INC. XXS PERFORMAX SE; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 1083086
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Cardiac Arrest (1762); Loss of consciousness (2418)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information that a baby required "reanimation" when the elbow of a performax pediatric mask became disconnected from the faceplate hub while using non-invasive ventilation.There was no clear information regarding the status of the baby, or the intervention required, and no patient information was provided.The manufacturer's investigation is on-going.Upon completion of the manufacturer's investigation, a follow up report will be submitted.
 
Additional Manufacturer Narrative
The manufacturer received information initially that a baby required "reanimation" when the elbow of a performax pediatric mask became disconnected from the faceplate hub while using non-invasive ventilation.It was clarified at a later date that the mask was in use for one day on a female infant, 80 days old, 3.2 kg weight who required non-invasive ventilation due to a consolidation in the right upper lobe of the lungs with increased respiratory distress.Cardiopulmonary resuscitation was required at the time of the event.The infant is reportedly stable now.The manufacturer received the mask for investigation.There were no operational defects noted.There is no adhesive used in the manufacture of this mask to keep the elbow in place at all times, however, the elbow should be locked into the hub of the faceplate to ensure connection.The certificate of conformance received from the factory indicates the mask was manufactured to specifications.The performax pediatric se total face mask is intended to provide a patient interface for application of noninvasive ventilation.The mask is to be used as an accessory to ventilators which have adequate alarms and safety systems for ventilator failure, and which are intended to administer cpap or positive pressure ventilation for treatment of respiratory failure, respiratory insufficiency, or obstructive sleep apnea.The mask is for single use in the hospital/institutional environment only.The mask is to be used on patients 1 year or older (>7 kg) who are appropriate candidates for noninvasive ventilation.Users are warned that this mask is not suitable for life support ventilation.As the patient was only 80 days old, and 3.2 kg in weight, this mask was not recommended for use.The manufacturer is unable to determine the root cause of the event.The mask functioned as designed and passed all testing.Based on the information available, the manufacturer concludes no further action is required.

Brand Name
XXS PERFORMAX SE
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key10622193
Report Number2518422-2020-02346
Device Sequence Number14294871
Product Code CBK
UDI-Device Identifier00606959008069
UDI-Public00606959008069
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
KK120639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1083086
Device Catalogue Number1083086
Device Lot Number200223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 DA
Patient Weight3